MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC HD PLI; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC HD PLI; INTRAOCULAR LENS
Model Number SOFTEC HD PLI
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 05/24/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information was requested from the facility and no information was provided.Lenstec cannot corroborate the claim of "fragments of the plunger were left in the eye".Requested items, i.E.Photos, patient condition, patient history were not provided.The lens remains implanted.Lenstec can confirm that all procedures in the manufacturing and packaging of the pli device were conducted correctly.The visual inspection carried out revealed no defects on the folding cams, closing cam or the pli tip.However, the plunger was slightly bent and during manipulation, it was hitting the pli body resulting in the two specks seen.All dimensions for these components were within specification.The pli body also carried no defects.Lenstec can confirm that all pli components are inspected during assembly of the pli to ensure that they meet our quality standards.Additionally, the review of the receiving documentation for all the pli components showed no defects when the components were first received.Lenstec has also conducted extensive testing on these pli devices, both during design and in the manufacturing process.As such, lenstec recommends that the instructions for use which are enclosed with each pli be carefully followed to ensure successful implantation of the lens.
 
Event or Problem Description
Lenstec received a customer complaint stating "fragments of the plunger were left in the eye, had to remove with visco, some left in cornea but looked ok 2 days post op".

Brand Name
SOFTEC HD PLI
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church BB170 92
BB  BB17092
MDR Report Key10101092
Report Number9613160-2020-00049
Device Sequence Number19711503
Product Code HQL
UDI-Device Identifier00844369002851
UDI-Public00844369002851
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
P090022/S012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/06/2016
Device Model NumberSOFTEC HD PLI
Device Catalogue NumberSOFTEC HD PLI
Device Lot Number133237
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2016
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/21/2016
Initial Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1